Bulletin (New Series) of the American Mathematical Society

Linear algebra and topology

Sylvain E. Cappell and Julius L. Shaneson

Full-text: Open access

Article information

Bull. Amer. Math. Soc. (N.S.), Volume 1, Number 4 (1979), 685-687.

First available in Project Euclid: 4 July 2007

Permanent link to this document

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 57E05 57A15 15A21: Canonical forms, reductions, classification
Secondary: 54C05: Continuous maps 12A50 34D05: Asymptotic properties 22A05: Structure of general topological groups 15A18: Eigenvalues, singular values, and eigenvectors


Cappell, Sylvain E.; Shaneson, Julius L. Linear algebra and topology. Bull. Amer. Math. Soc. (N.S.) 1 (1979), no. 4, 685--687. https://projecteuclid.org/euclid.bams/1183544586

Export citation


  • 1. V. I. Arnold, Ordinary differential equations, M.I.T. Press, 1973.
  • 2. S. E. Cappell and Julius L. Shaneson, Pseudo-free group actions. I, Proceedings of the 1978 Aarhus Topology Conference (to appear).
  • 3. S. E. Cappell and Julius L. Shaneson, Which groups have pseudo-free actions on spheres (to appear).
  • 4. S. E. Cappell and Julius L. Shaneson, Linear representations which are topologically the same (to appear).
  • 5. N. Kuiper and J. W. Robbin, Topological classification of linear endomorphisms, Invent. Math. 19 (1973), 83-106.
  • 6. H. Poincaré, Sur les courbes définies par les équations différentielles, Oeuvres de H. Poincaré, Vol. I 1928, Gauthier Villars, Paris.
  • 7. G. de Rham, Reidemeister's torsion invariant and rotations of Sn, International Conf. on Differential Analysis, pp. 27-36, Oxford University Press, 1964.
  • 8. G. de Rham, S. Maumaury and M. Kervaire, Torsion et type simple d'homotopie, Lecture Notes in Math., vol. 48, Springer-Verlag, Berlin and New York, 1967.
  • 9. R. Schultz, On the topological classification of linear representations (to appear).